Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 91, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 11, 2007, 5:56 PM MDT for Bent County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2007, 5:56 PM MDT (23:56 UTC)
- Expired
- Jun 11, 2007, 6:49 PM MDT
- In force
- 53 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Bent County, CO
The radar
The Pueblo radar (KPUX), 121 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3541 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 112356 SVRPUB COC011-120100- /O.NEW.KPUB.SV.W.0091.070611T2356Z-070612T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 556 PM MDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BENT COUNTY IN SOUTHEAST COLORADO... * UNTIL 700 PM MDT... * AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER JOHN MARTIN RESERVOIR...OR 23 MILES WEST OF LAMAR...AND WAS MOVING TOWARD THE NORTH AT 10 MPH. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3769 10315 3770 10294 3795 10290 3794 10331 $$
4 follow-up statements
000 WWUS55 KPUB 120007 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 607 PM MDT MON JUN 11 2007 COC011-120100- /O.CON.KPUB.SV.W.0091.000000T0000Z-070612T0100Z/ BENT CO- 607 PM MDT MON JUN 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR WEST CENTRAL BENT COUNTY... AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER EXTREME WEST CENTRAL BENT COUNTY...OR 14 MILES SOUTHEAST OF LA JUNTA...AND WAS MOVING TOWARD THE NORTHWEST AT 15 MPH. THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME WEST CENTRAL BENT COUNTY. LAT...LON 3772 10341 3784 10315 3807 10307 3800 10339 $$
000 WWUS55 KPUB 120019 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 619 PM MDT MON JUN 11 2007 COC011-120100- /O.CON.KPUB.SV.W.0091.000000T0000Z-070612T0100Z/ BENT CO- 619 PM MDT MON JUN 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR WEST CENTRAL BENT COUNTY... AT 618 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 10 MILES SOUTHWEST OF LAS ANIMAS...OR 14 MILES EAST OF LA JUNTA...AND WAS MOVING TOWARD THE NORTHWEST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... LAS ANIMAS. LAT...LON 3779 10337 3795 10303 3808 10309 3804 10338 $$
000 WWUS55 KPUB 120037 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 637 PM MDT MON JUN 11 2007 COC011-120100- /O.CON.KPUB.SV.W.0091.000000T0000Z-070612T0100Z/ BENT CO- 637 PM MDT MON JUN 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR CENTRAL BENT COUNTY... AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 6 MILES SOUTHEAST OF LAS ANIMAS...OR 20 MILES EAST OF LA JUNTA...AND WAS MOVING TOWARD THE NORTHWEST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... FORT LYON. LAS ANIMAS. LAT...LON 3791 10334 3795 10303 3815 10299 3809 10336 $$
000 WWUS55 KPUB 120049 RRA SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 650 PM MDT MON JUN 11 2007 COC011-120100- /O.CAN.KPUB.SV.W.0091.000000T0000Z-070612T0100Z/ BENT CO- 650 PM MDT MON JUN 11 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL BENT COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3791 10334 3795 10303 3815 10299 3809 10336 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:57 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 11, 2:57 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 257 PM MDT MON JUN 11 2007 .SHORT TERM... (TONIGHT AND MONDAY) ...SHORT TERM CONCERNS INCLUDE QPF AND AREAL/TEMPORAL EXTENT OF TSRA THROUGH THIS FCST PD... CURRENTLY...AS PER SAT PIX AND REGIONAL RADARS...MSTR IS INCREASING OVER THE PLAINS. AS OF 2 PM...ISOLD TSRA ARE ALREADY OCCURRING OVER THE PLAINS. TSRA ON FAR E PLAINS IS BEING FORCED BY RETROGRADING DRYLINE AS SEEN IN KPUX BASR R LOOP. ABUNDANT SHOWERS/TSRA ARE NOTED OVER NM AND ARE MOVG NNE TOWARDS S CO. SOME OF THESE TSRA HAVE ALREADY CROSSED OVER THE STATE LINE AND OCCURRING OVER THE SANGRES/WET MTS. ALL OF THIS PRECIP IS BEING FORCED BY A TROUGH OVER THE SW CONUS...CURRENTLY LOCATED OVER S AZ/N OLD MEX. TONIGHT...BOTH PRIMARY MODELS INDICATING BAJA TROUGH WILL AFFECT REGION TONIGHT AND TOMORROW. MAIN DIFF IN GUIDANCE IS TIMING. GFS IS A BIT QUICKER (OPEN TROUGH) WHILE NAM IS A BIT SLOWER (CLOSED LOW). IN EITHER CASE WE WILL SEE INCREASING MSTR TONIGHT OVER THE REGION...ESPECIALLY OVER THE SW AND S MTNS. FOR THIS REASON...I KEPT POPS UP TONIGHT OVER THESE REGIONS. I ALSO KEPT POPS UP THIS EVENING OVER THE PLAINS...BUT CUT BACK A BIT DURING THE EARLY MORNING HOURS AS I REALLY DO NOT SEE THE FORCING NECESSARY FOR SCTD POPS (CUT DOWN TO ISOLD). WE WILL SEE LOTS OF CLOUDS FA-WIDE SO TEMPS SHOULD KEEP UP TONIGHT. AS FOR SVR TSRA...WE MAY SEE A PULSE SVR STORM OR TWO THIS EVENING...BUT WITH 500 MB WINDS VERY WEAK...SHEAR IS SIMPLY NOT IN PLACE. IT SHOULD BE NOTED HOWEVER...THAT THE DRYLINE IS MOVG W OVER THE E PLAINS...AND THIS MAY ASSIST IN SVR POTENTIAL...ESPECIALLY THIS AFTERNOON. TOMORROW...LOTS OF CLOUDS SHOULD BE OVER THE REGION AS COMPARED TO CLIMO AS UPPER LOW MOVES OVER AREA. PRECIP SHOULD START A BIT EARLIER THAN NORMAL AND HAVE POPS INCREASING LATE IN THE MORNING INTO THE AFTERNOON. OLD ETA MOS LITERALLY GOES BALLISTIC WITH POPS...ESPECIALLY OVER THE PIKES PEAK REGION LATE IN THE DAY WITH NEAR 100% POPS AND VERY HI QPF (5). FOR NOW...I THINK THIS IS A BIT OVERDONE BUT IT COULD THEORETICALLY HAPPEN GIVEN THE SETUP. FOR NOW...I HAVE 50 POPS OVER THIS REGION LATE IN THE AFTERNOON...BUT THIS AREA WILL HAVE TO BE WATCHED. AS FOR SVR TOMORROW...SHEAR WILL BE IN PLACE...BUT I DONT THINK WE WILL HAVE THAT MUCH IN THE WAY OF CAPE TO PLAY WITH...SO SVR THREAT NOT THAT HI ATTM. HOWEVER...IF WE DO WARM UP WE COULD HAVE A FEW ROTATING STORMS OVER THE CWA BY LATE AFTERNOON. THIS WILL BE ESPECIALLY TRUE IF THE NAM (THE SLOWER MODEL) VERIFIES. /HODANISH .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) ...MOSTLY QUIET WEATHER AFTER WEDNESDAY... .TUESDAY NIGHT AND WEDNESDAY...THE NAM APPEARS TO BE THE OUTLIER AMONG THE MODELS WITH THE SLOWER EASTWARD PROGRESSION OF THE TROUGH. THE GFS WAS FOLLOWED FOR THE FORECAST...BUT LATEST GUIDANCE FROM HPC SUGGESTS THIS SOLUTION MAY BE TOO SLOW. BEST CHANCES FOR PRECIPITATION WILL BE TUESDAY EVENING. AS THE TROUGH LINGERS OVER WESTERN KANSAS ON WEDNESDAY...REGION WILL MOSTLY BE ON THE DRIER WESTERN SIDE OF THE SYSTEM. SCATTERED POPS WERE MAINTAINED ON THE EASTERN PLAINS SINCE THEY WILL BE CLOSER TO THE UPPER LOW. OTHERWISE...ONLY SOME ISOLATED POPS WERE LEFT IN THE FORECAST FOR DURING THE DAY ON WEDNESDAY. WITH THE PROXIMITY OF THE UPPER LOW AND STRONG JUNE SUNSHINE...IT WOULD NOT TAKE MUCH MOISTURE TO GET A FEW STORMS GOING...ESPECIALLY OVER THE MOUNTAINS. .THURSDAY AND FRIDAY...UPPER LOW SLOWLY DRIFTS FROM WESTERN KANSAS INTO EASTERN TEXAS. REGION WILL MOSTLY BE UNDER SUBSIDENCE FROM THE UPPER LOW WITH SOME DRIER MID LEVEL AIR BEING ADVECTING INTO THE REGION FROM THE NORTH. GRIDS HAVE SOME VERY LOW POPS ON THE PLAINS WHICH MATCHES OTHER OFFICES. ANY DISTURBANCES ROTATING AROUND THE BACK SIDE OF THE UPPER LOW MAY ALLOW FOR ENOUGH INSTABILITY TO GET A THUNDERSTORM OR TWO TO DEVELOP. ANY CONVECTION WOULD BE WEAK WITH MOSTLY LIKELY HAZARD GUSTY WINDS. .SATURDAY...NEXT FAIRLY STRONG TROUGH MOVES ON THE PACIFIC NORTHWEST. SOUTHWEST FLOW DEVELOPS AHEAD OF THE SYSTEM WITH WARM TEMPERATURES ALOFT. GFS KEEPS A POCKET OF MID LEVEL MOISTURE OVER THE REGION. IF THE FLOW BECOMES A LITTLE STRONGER FROM THE SOUTHWEST...THEN SOME DRIER AIR MAY BE ADVECTED INTO THE REGION. THIS MAY BE THE WARMEST DAY OF THE PERIOD ESPECIALLY ALONG THE INTERSTATE 25 CORRIDOR. THIS FAR OUT...CANNOT ELIMINATE ALL CONVECTION FROM THE FORECAST WITH THE POTENTIAL FOR SOME MID LEVEL MOISTURE...BUT MAIN THREATS FROM ANY STORM WILL LIKELY BE GUSTY WINDS. .SUNDAY AND MONDAY...UPPER TROUGH OVER THE PACIFIC NORTHWEST WILL TRY TO MOVE EASTWARD. THERE IS A VARIETY OF SOLUTIONS BETWEEN THE MODELS. THE OPERATIONAL GFS IS INDICATING A SUBSTANTIAL UPSLOPE SURGE ON MONDAY...WHILE ENSEMBLE MEAN TENDS TO KEEP THE TROUGH FURTHER WEST. LATEST EC LOOKS MORE LIKE THE GFS. GRIDS HAVE SOME POPS ON THE THE PLAINS AS WELL AS MOUNTAINS TO ACCOUNT FOR THE POTENTIAL FOR SOME UPSLOPE. TEMPERATURES ARE NEAR CLIMATOLOGY...BUT WILL BE COOLER IF THE COLD SURGE IS A STRONG AS SUGGESTED BY GFS. --PGW-- && .AVIATION...MAIN CONCERN IS TSRA. DO NOT BELIEVE WE WILL HAVE ANY CONCERNS WITH LOW CIGS OVER AN EXTENDED PERIOD OF TIME WITH THIS EVENT AS THIS IS A PRIMARY CONVECTIVE EVENT. OF COURSE...MAY SEE LOW CIGS WITH TSRA...BUT THIS WILL BE BRIEF. MAIN THREAT OF TSRA WILL BE LATE AFTERNOON/EARLY EVENING TODAY...AND AGAIN TOMORROW AFTERNOON LATE. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/06
Hazardous weather outlook, Jun 11, 6:50 AM MDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 650 AM MDT MON JUN 11 2007 COZ058>089-093>099-121300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 650 AM MDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MOUNTAINS AND HIGH MOUNTAIN VALLEYS EARLY THIS AFTERNOON...WITH THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON ACROSS THE EASTERN PLAINS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO TONIGHT...AS INCREASING MOISTURE AND MINOR DISTURBANCES MOVE ACROSS THE REGION IN THE SOUTHWEST FLOW ALOFT. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING ALONG WITH WIND GUSTS TO NEAR 40 MPH. SMALL HAIL LESS THAN 3/4 OF AN INCH IN DIAMETER AND LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH A FEW STRONGER STORMS ACROSS THE EASTERN PLAINS...AS ABUNDANT LOW LEVEL MOISTURE WILL REMAIN IN PLACE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER ALL THE AREA TUESDAY AND TUESDAY NIGHT...WITH ISOLATED STORMS EXPECTED FROM WEDNESDAY THROUGH SUNDAY. THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS AROUND 40 MPH. SOME OF THE STRONGER STORMS COULD PRODUCE HAIL AROUND 1/2 INCH IN DIAMETER. LOCALLY HEAVY RAINFALL OF OVER 1 INCH IS POSSIBLE WITH STORMS TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE POSSIBLE THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:19 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 37 min |
| Jun 11, 5:01 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 59 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.